Alert archive / Arkansas / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 284, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 1, 1994, 3:10 PM CDT for Madison County, Arkansas. It was in force for 65 min.
The area
The counties it named.
The facts
- Issued
- Jul 1, 1994, 3:10 PM CDT (20:10 UTC)
- Expired
- Jul 1, 1994, 4:15 PM CDT
- In force
- 65 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Madison County, AR
The nearest sounding before it
Springfield, MO (KUMN), launched 12:00Z, 8.2 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2960 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 908 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.9
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 3:06 PM CDT, 4 minutes earlier.
Area forecast discussion, Jul 1, 3:06 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 305 PM CDT FRI JUL 1 1994 CLUSTER OF SVR TSTMS HV DVLPD OVR NWRN/NCNTL AR THIS AFTN. HWVR.. ACTVY HAS NOT SHOWN A TREND TO BACKBLD WWD INTO THE MORE CAPPED ENVIRONMENT OVR EOK. VSBL SATL PICS INDCT OUTFLO BNDRY BCMG LESS DEFINED ON THE WRN END AND CUD BC MIXG OUT. NVRTHLESS WL NOT LIMIT TSTMS IN FCST TO LT TNGT IN CASE SOMETHING DVLPS SHRTLY. ETA INDCTS A STG S/W RIDING OVR THE UPR RDG TNGT. BLV IT WL PRBLY GENERATE AN MCS WHICH CUD ROLL DOWN TWDS EOK LT TNGT. NGM INDCTS S/W WKR THAN ETA...BUT WL LEAN TWDS THE STGR DPCTN OF THE ETA TNGT. SAT FCST WL DPND UPON HOW MUCH DEBRIS THE MCS MAY LV OVR EOK. WL COUNT ON SUNNY SKIES BY AFTN AND GO WITH PERSISTENCE FOR MAX TEMPS. UPR FLO BCMS LESS NWLY SUN...SO DO NOT XPCT ANOTHR NGTTIME MCS. TUL 73/96/74/97 3311 BVO 72/97/73/98 3311 MLC 74/96/75/97 2211 IDB 72/95/73/96 3311 ..11.. .TUL...NONE.
In the hours before
Special weather statement, Jul 1, 11:00 AM CDT, 4 hours 10 minutes before
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
Special weather statement, Jul 1, 11:01 AM CDT, 4 hours 9 minutes before
OKZ073-074-075-011700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1100 AM CDT FRI JUL 1 1994 ...HEAVY RAINS OVER PARTS OF SOUTHEAST OKLAHOMA... SCATTERED THUNDERSTORMS WITH LOCALLY HEAVY RAINS WERE OCCURRING ACROSS PARTS OF SOUTHEAST OKLAHOMA THIS MORNING. AT 1058 AM...RADAR INDICATED SCATTERED SHOWERS AND THUNDERSTORMS OVER CENTRAL LATIMER COUNTY... SOUTHWEST HASKELL COUNTY...AND NORTHEASTERN PITTSBURG COUNTY. THE SHOWERS AND STORMS WERE MOVING TO THE SOUTH AT 25 MPH. THE NORTH-SOUTH ORIENTATION OF THE STORMS COMBINED WITH THE SOUTHWARD MOVEMENT WILL ALLOW SOME AREAS TO RECEIVE HEAVY RAINFALL FROM SEVERAL DIFFERENT STORMS. THE MOST LIKELY AREAS TO RECEIVE HEAVY RAIN UNTIL NOON ARE SOUTHERN HASKELL COUNTY AND CENTRAL LATIMER COUNTY. THE AREA BOUNDED BY THE TOWNS OF KINTA...RED OAK...AND WILBURTON WILL LIKELY RECEIVE LOCALIZED HEAVY RAINS OF 1 TO 1 1/2 INCHES BETWEEN 11 AM AND NOON. STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO OR TELEVISION FOR THE LATEST WEATHER INFORMATION.
Local storm report, Jul 1, 12:05 PM CDT, 3 hours 5 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1205 PM CDT FRI JUL 1 1994
REPORT FROM THURSDAY NIGHT JUNE 30 1994
TIME COUNTY EVENT
730 PM HASKELL GOLFBALL SIZE HAIL OCCURRED 4 MILES NORTHEAST
OF LEQUIRELocal storm report, Jul 1, 12:06 PM CDT, 3 hours 4 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1205 PM CDT FRI JUL 1 1994
REPORT FROM THURSDAY NIGHT JUNE 30 1994
TIME COUNTY EVENT
730 PM HASKELL GOLFBALL SIZE HAIL OCCURRE(D 4 MILES NORTHEAST
OF LEQUIREThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 7:00 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 60 min |
| Jun 30, 7:26 PM CDT | Severe Thunderstorm Warning | TSA | Haskell | 34 min |
| Jun 30, 8:07 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 33 min |
| Jun 30, 7:11 PM CDT | Severe Thunderstorm Warning | TSA | Sebastian | 64 min |
| Jun 30, 7:33 PM CDT | Severe Thunderstorm Warning | TSA | Logan | 57 min |
| Jun 30, 8:09 PM CDT | Severe Thunderstorm Warning | TSA | Scott | 31 min |
| Jul 1, 1:16 PM CDT | Severe Thunderstorm Warning | TSA | Madison | 59 min |
| Jul 1, 2:32 PM CDT | Severe Thunderstorm Warning | TSA | Franklin, Madison | 58 min |
| Jul 1, 3:30 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin | 60 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.